Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 2, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 15, 2003, 7:15 PM CST for Saint Bernard Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2003, 7:15 PM CST (01:15 UTC)
- Expired
- Feb 15, 2003, 7:45 PM CST
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Saint Bernard Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 160115
SVRNEW
LAC087-160145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
714 PM CST SAT FEB 15 2003
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. BERNARD PARISH IN SOUTHEAST LOUISIANA
* UNTIL 745 PM CST
* AT 706 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ST. BERNARD PARISH...OR ABOUT 8 MILES SOUTHEAST
OF CHALMETTE...MOVING NORTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS CAN CAUSE TORNADOES WITH LITTLE OR NO WARNING.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 2983 8981 2997 8991 3000 8984 2994 8981
2989 8969
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 5:40 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Feb 15, 5:40 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 540 PM CST SAT FEB 15 2003 ...UPDATE... UPDATING ZONES TO REMOVE WATCH AND ADJUST SOME POPS. HAVE SPS TIME STAMPED TO GO OUT AT 545 PM WITH WATCH CANCELED FOR ALL AFFECTED CWA PARISHES/COUNTIES AT THAT TIME. ...PREVIOUS DISCUSSION... INITIAL S/W TROUGH CONTINUING TO MOVE NEWD TOWARDS THE LOWER MSISSISSIPPI VALLEY THIS AFTERNOON TRIGGERING WIDESPREAD SHOWERS AND TSTMS. TORNADO WATCH IN EFFECT FOR NE PORTION OF OUR P/CWA WILL PROBABLY BE CANCELLED IN ANOTHER HOUR OR TWO AS THE LINE OF POTENTIALLY SEVERE STORMS CONTINUES RAPIDLY NEWD. ANOTHER UPPER AIR DISTURBANCE WILL ROTATE EWD ACROSS TEXAS TONIGHT AND BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WHICH WILL ALSO BE ASSOCIATED WITH A COLD FRONT WHICH WILL MOVE SE OVER THE REGION SUNDAY MORNING. CLEARING SKIES WILL SET IN SUNDAY NIGHT. COOLER TEMPS EXPECTED THE NEXT FEW DAYS WITH MODERATING TEMPS MID-WEEK. ANOTHER STRONG DISTURBANCE ALOFT WILL BRING ANOTHER STRONG THREAT OF STRONG THUNDERSTORMS TO THE AREA ON FRIDAY. SOME NUMBERS TO PONDER: MCB 54/55/34/54 +300 BTR 54/56/36/55 +300 MSY 59/60/41/54 +400 GPT 60/64/38/54 +600 .NEW...NONE. LA...NONE. MS...NONE. 24
Hazardous weather outlook, Feb 15, 5:45 PM CST, 1 hour 30 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-161230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 545 PM CST SAT FEB 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE EAST ACROSS SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI THIS EVENING. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS EXTREME SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI LATE TONIGHT. THE SEVERE WEATHER THREAT HAS ENDED AND THE TORNADO WATCH HAS BEEN CANCELED FOR PIKE...WALTHALL AND PEARL RIVER COUNTIES IN SOUTHERN MISSISSIPPI AS WELL AS TANGIPAHOA AND WASHINGTON PARISHES IN UPPER SOUTHEAST LOUISIANA. HEAVY RAIN POTENTIAL WILL STILL EXIST ACROSS THESE AREAS AS THE NEXT ROUND OF THUNDERSTORMS MOVES THROUGH. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE COASTAL WATERS EXCEPT LAKES PONTCHARTRAIN AND MAUREPAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY A COLD FRONT IS EXPECTED TO PUSH SOUTHEAST THROUGH THE REMAINDER OF SOUTHEAST LOUISIANA...COASTAL MISSISSIPPI AND THE ADJACENT COASTAL WATERS SUNDAY MORNING. MODERATE NORTH WINDS WILL CONTINUE CAUTION STATEMENTS OVER THE COASTAL WATERS THROUGH SUNDAY NIGHT. A VERY DEEP SURFACE LOW IS EXPECTED TO DEVELOP OVER THE CENTRAL PLAINS LATE THURSDAY. SOUTHERLY FLOW WILL BRING IN A MOIST AND UNSTABLE AIRMASS OVER AREA FRIDAY. THE SURFACE LOW OVER THE CENTRAL PLAINS IS EXPECTED TO MOVE EAST-SOUTHEAST AND DRAG A PACIFIC COLD FRONT ACROSS THE AREA LATE FRIDAY. THE ASSOCIATED UPPER LEVEL DISTURBANCE WILL BE STRONG AND THUNDERSTORMS THAT DEVELOP MAY BECOME STRONG TO SEVERE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED AT THIS TIME. MEDIUM AND LONG RANGE NUMERICAL MODELS HAVE INDICATED A VERY STRONG SYSTEM APPROACHING THE LOWER MISSISSIPPI VALLEY ON FRIDAY. STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS SHOULD STAY ABREAST TO THIS WEATHER SITUATION LATER THIS WEEK. 17
In the hours before
Special weather statement, Feb 15, 5:45 PM CST, 1 hour 30 minutes before
LAZ038-039-MSZ070-071-077-160015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 545 PM CST SAT FEB 15 2003 TORNADO WATCH NUMBER 7 HAS BEEN CANCELED FOR THE FOLLOWING LOCATIONS... IN LOUISIANA...TANGIPAHOA AND WASHINGTON PARISHES AND IN MISSISSIPPI...PIKE...WALTHALL AND PEARL RIVER COUNTIES. A LARGE AREA OF MOSTLY MODERATE RAINFALL WITH A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. THE GENERAL WIND PATTERN ACROSS THIS PORTION OF THE WATCH AREA HAS BECOME UNFAVORABLE FOR TORNADO DEVELOPMENT. MUCH OF THE RAINFALL WILL BE TAPERING IN COVERAGE AND INTENSITY THROUGHOUT THE EVENING.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 7:19 PM CST | Special Marine Warning | LIX | 116 min | |
| Feb 15, 10:53 PM CST | Special Marine Warning | LIX | 2 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.